×

zbMATH — the first resource for mathematics

The Cauchy problem for semilinear hyperbolic systems with discontinuous data. (English) Zbl 0631.35056
The author proves short time existence of the solution to the strictly hyperbolic Cauchy problem \[ Lu\equiv u_ t+\sum^{n}_{i=1}A_ i(t,x)u_ i=F(t,x,u),\quad u_{t=0}=g, \] where g is piecewise smooth with jumps only over a hypersurface \(\Gamma \subset R^ n\). The solution is obtained by means of the successive approximation scheme \(Lu_{k+1}=F(t,x,u_ k)\), \(u_{k+1}(t=0)=g\) in the space, roughly speaking, \(L_{\infty}\cap\) conormal distributions (piecewise Sobolev functions cannot be used here because of the lack of stability (solvability of linear system), which is discussed more explicitly).
Reviewer: A.Doktor

MSC:
35L60 First-order nonlinear hyperbolic equations
35L67 Shocks and singularities for hyperbolic equations
35R05 PDEs with low regular coefficients and/or low regular data
35A07 Local existence and uniqueness theorems (PDE) (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. Alinhac, Evolution d’une onde simple pour des équations non linéaires , · Zbl 0629.35088
[2] M. Beals, Self-spreading and strength of singularities for solutions to semilinear wave equations , Ann. of Math. (2) 118 (1983), no. 1, 187-214. JSTOR: · Zbl 0522.35064 · doi:10.2307/2006959 · links.jstor.org
[3] M. Beals, Propagation of smoothness for nonlinear second-order strictly hyperbolic differential equations , Pseudodifferential operators and applications (Notre Dame, Ind., 1984), Proc. Sympos. Pure Math., vol. 43, Amer. Math. Soc., Providence, RI, 1985, pp. 21-44. · Zbl 0575.35062
[4] M. Beals, Nonlinear wave equations with data singular at one point , Microlocal analysis (Boulder, Colo., 1983), Contemp. Math., vol. 27, Amer. Math. Soc., Providence, RI, 1984, pp. 83-95. · Zbl 0552.35055
[5] M. Beals and G. Metivier, Reflection of transversal progressing waves in non linear strictly hyperbolic mixed problems , Amer. J. Math. (to appear). JSTOR: · Zbl 0633.35051 · doi:10.2307/2374578 · links.jstor.org
[6] J. M. Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires , Ann. Sci. École Norm. Sup. (4) 14 (1981), no. 2, 209-246. · Zbl 0495.35024 · numdam:ASENS_1981_4_14_2_209_0 · eudml:82073
[7] J.-M. Bony, Interaction des singularités pour les équations aux dérivées partielles non linéaires , Goulaouic-Meyer-Schwartz Seminar, 1981/1982, École Polytech., Palaiseau, 1982, Exp. No. II, 12. · Zbl 0498.35017 · numdam:SEDP_1981-1982____A2_0 · eudml:111812
[8] J.-M. Bony, Interaction des singularités pour les équations de Klein-Gordon non linéaires , Goulaouic-Meyer-Schwartz seminar, 1983-1984, École Polytech., Palaiseau, 1984, Exp. No. 10, 28. · Zbl 0555.35118 · numdam:SEDP_1983-1984____A10_0 · eudml:111841
[9] J. M. Bony, Second microlocalisation and propagation of singularities for semi linear hyperbolic equations , · Zbl 0669.35073
[10] T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems , Arch. Rational Mech. Anal. 58 (1975), no. 3, 181-205. · Zbl 0343.35056 · doi:10.1007/BF00280740
[11] A. Majda, Compressible fluid flow and systems of conservation laws in several space variables , Applied Mathematical Sciences, vol. 53, Springer-Verlag, New York, 1984. · Zbl 0537.76001
[12] A. Majda, The existence of multidimensional shock fronts , Mem. Amer. Math. Soc. 43 (1983), no. 281, v+93. · Zbl 0517.76068
[13] A. Majda and S. Osher, Initial-boundary value problems for hyperbolic equations with uniformly characteristic boundary , Comm. Pure Appl. Math. 28 (1975), no. 5, 607-675. · Zbl 0314.35061 · doi:10.1002/cpa.3160280504
[14] R. Melrose and M. Ritter, Interaction of nonlinear progressing waves for semilinear wave equations , Ann. of Math. (2) 121 (1985), no. 1, 187-213. JSTOR: · Zbl 0575.35063 · doi:10.2307/1971196 · links.jstor.org
[15] G. Métivier, Interaction de deux chocs pour un système de deux lois de conservation, en dimension deux d’espace , Trans. Amer. Math. Soc. 296 (1986), no. 2, 431-479. · Zbl 0619.35075 · doi:10.2307/2000375
[16] J. Rauch and M. Reed, Striated solutions of semilinear, two-speed wave equations , Indiana Univ. Math. J. 34 (1985), no. 2, 337-353. · Zbl 0559.35053 · doi:10.1512/iumj.1985.34.34020
[17] J. Rauch and M. Reed, Discontinuous progressing waves for semilinear systems , Comm. Partial Differential Equations 10 (1985), no. 9, 1033-1075. · Zbl 0598.35069 · doi:10.1080/03605308508820400
[18] M. Taylor, Pseudodifferential operators , Princeton Mathematical Series, vol. 34, Princeton Univ. Press, Princeton, N.J., 1981. · Zbl 0453.47026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.